EBD Group is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
07:45 - 18:00 615 mins
Info
Main Agenda
Registration and Exhibition Open

Registration: Entrance 

Exhibition: Hall E and Hall C

07:45 - 09:00 75 mins
Info
Networking
Continental Breakfast

Hall E

09:00 - 10:30 90 mins
Info
Workshop 1
Pediatrics: Searching new drug solutions for the people we love most
  • Moderator Hubert Birner - Managing Partner, TVM Life Science Management Inc.
  • Panelist Andréa Gilpin - General Manager, The Goodman Family Pediatric Formulations Centre, Montreal, Canada
  • Panelist Michael Mehler - CEO, leon-nanodrugs GmbH
  • Panelist Arndt Rolfs - CEO, Centogene
  • Panelist Robert Schott - Chief Medical Officer, Chorus Division, Eli Lilly and Company

Room B1

Children and adolescents show quite significant physiological differences that are relevant for drug development in that target patient group. These include for instance different pharmacokinetics, bioavailability of drug substance and renal clearance, risk of overdosing, increased sensibility of the growing organism.
The available database of approved drugs in adults is therefore quite insufficient and many drugs that are used in children today are not formally approved in children by the regulatory bodies.
We believe that pediatrics provides an exciting area for biotechnology companies in the future.
Our panel will explore the challenges and opportunities for drug development, clinical studies and new formulations for children including a review of the regulatory context both in the US and Europe.

09:00 - 10:30 90 mins
Info
Workshop 2
The path to market: To go it alone or to seek a partner
  • Moderator Sam Ulin - Principal, ClearView Healthcare Partners
  • Panelist Debbie Allen - Senior VP Business Development, Argenx
  • Panelist Berthold Hinzen - Head of BD&L Therapeutic Areas, Bayer AG
  • Panelist Peter Ho - Senior.Director Business Development, BeiGene Switzerland GmbH

Room B2

Innovator companies, founded around novel technology platforms or new therapeutic assets, have an increasingly diverse option set available to them as they look to advance their programs through clinical development to regulatory approval and, ultimately, to commercial launch. The financial options to fuel this progress range throughout the journey—from early angel and venture funding to established pharma and biotech partnerships to equity offerings to non-dilutive funding mechanisms to outlicensing. All come with a different set of implications, from capability access through to balance sheet health, that affect the probability of a successful journey as well as the value that the company can create through that journey. Join us for an executive conversation where we hear from innovators, preferred partners, and others involved in the funding process about how these decisions are approached and when companies may best look to collaborate.

09:00 - 09:30 30 mins
Info
EBD Academy Buzz Session
EBD Academy Buzz Session: Selecting the right partner
  • Speaker Linda Pullan - President, Pullan Consulting

Room B4

Identifying the right partner for your asset(s) and company is essential for partnering success, but what are the key factors you should look for when deciding who to approach and commit to? This session will help you define what criteria you should be using, how to develop a base of potential partners and finally how to screen for the best possible match. You will benefit from the workshop leader’s 25+ years’ experience in the business development space and will have the chance to share your own thoughts.

What we will cover:

  • Scientific fit – therapeutic areas, resources, technology platforms etc
  • Business fit – strategic and cultural alignment, other products in the target’s portfolio
  • Discussions to select your partners- capabilities, development plan, scope, deal structure, your ongoing role
  • Managing the process
  • What can you learn during the negotiation process?


10:00 - 18:00 480 mins
Info
Partnering
One-to-one meetings

Hall C

10:00 –18:30  Please note: One-to-one meetings will take place all day depending on your partnering schedule.

10:45 - 11:15 30 mins
Info
Plenary
Welcome and Opening Remarks
  • Speaker Anna Chrisman - Managing Director, EBD Group and KNect365 Life Sciences
  • Speaker Claus Lønborg - CEO, Copenhagen Capacity
  • Speaker Stefan Johansson - CEO, Invest in Skåne
  • Speaker David Thomas - VP, Industry Research, Biotechnology Innovation Organization (BIO)

Room C1 

11:15 - 12:30 75 mins
Info
Plenary
Opening Plenary Discussion: Europe: The global innovation trailblazer
  • Co-moderator Mette Kirstine Agger - Managing Partner, Lundbeckfonden Ventures
  • Co-moderator Thomas Dyrberg - Managing Partner, Novo Ventures
  • Panelist Sir Harpal Kumar - Head, Johnson & Johnson Innovation, EMEA
  • Panelist Werner Lanthaler - CEO, Evotec
  • Panelist Marcus Schindler - Senior VP, Global Drug Discovery, Novo Nordisk R&D
  • Panelist Onno van de Stolpe - CEO, Galapagos

Room C1 

This year’s opening plenary will discuss Europe’s key position in the global innovation ecosystem and explore strategies to ensure that European research will be successful in an international marketplace. As growth often depends on collaborations across borders, the panel will examine success stories from Europe, and highlight strategies to help invigorate entrepreneurs by nurturing partnerships, share best practices from external resources, and intelligently secure funding in order to expand research within Europe and beyond. 

12:00 - 14:00 120 mins
Info
Networking
Luncheon

Seated Luncheon Hall B 

Grab & Go Lunch Hall E 

13:30 - 14:30 60 mins
Info
Therapeutic
Microbiome and the implication on other therapeutic areas
  • Moderator Eric de La Fortelle - Managing Director, Health Opportunities GmbH
  • Panelist Isabelle de Cremoux - CEO, Seventure
  • Panelist Per Falk - Executive VP and CSO, Ferring Pharmaceuticals
  • Panelist Mohamad Mohty - Professor of Hematology, Sorbonne University, Saint-Antoine Hospital, Paris, France
  • Panelist Mike Romanos - CEO, Microbiotica
  • Panelist David Braga Malta - Founder & CEO, Neurimm Therapeutics

Room C2

13:30 - 14:30 60 mins
Info
Spotlight on Digital Health
AI's implications for the future of drug discovery
  • Moderator Dave Madge - VP, Research Service Division, WuXi AppTec
  • Panelist Daniel Crowther - Chief Bioinformatician, Exscientia Ltd
  • Panelist Martin Gouldstone - Chief Business Office, BenevolentAI
  • Panelist Peter Hamley - External Innovation Head, Drug Discovery Platform, Sanofi
  • Panelist Noor Shaker - CEO, GTN Ltd.

Room B1–B2

While machine learning and artificial intelligence (AI) have had a deep impact in solving complex global problems over the past several years, there has been a slow adoption and implementation of these technologies for use in drug discovery R&D. AI-based technologies and platforms in the life sciences are still in their infancy, but this will be the way of the future for generating drugs and diagnostics. In this panel discussion, we bring together thought-leaders in machine learning and artificial intelligence to delve into the opportunities, capabilities, future trends and challenges of using AI to speed up drug discovery, decrease failure rates in drug trials and create more affordable and better treatments for patients.

14:00 - 17:30 210 mins
Info
Presentations
Pharma Company Presentations

Room C1

14:00     Amgen 

Presenter: Olaf Koenig - Director, Business Development


14:15     Sanofi  

Presenter: Olivier Reinhard - Head of General Medicines & Emerging Markets, Global Business Development and Licensing

              

14:30     Johnson & Johnson Innovation 

Presenter: Tahera Kan - Senior Director, Global Business Development, Divestitures Johnson & Johnson Innovation, Janssen Business Development

             

14:45     Bristol-Myers Squibb     

Presenter: Matthew Roden - Head of Strategic Corporate Development and Global Business Development Assessment


15:00     MSD     

Presenter: Phil L'Huillier - Head, European Innovation Hub Business Development & Licensing


15:15     Roche/Genentech          

Presenter: James Sabry - Global Head Pharma Partnering


15:30     AbbVie            

 Presenter: Rahul Jerath - Senior Director, Business Development 

    

15:45     Merck  

Presenter: Brendan Luu - VP, Head of Oncology BD


16:00     Boehringer Ingelheim

Presenter: Bernd Nosse - Global Head of BD&L Technologies


16:15     Bayer        

Presenter: Christoph Geserick, Senior Director           


16:30     Novo Nordisk    

Presenter: Florence Dal Degan - Director, Search & Evaluation, Global Drug Discovery


16:45     Servier 

Presenter: Didier Landais - Global Head of Licensing


17:00     Novartis Pharma

Presenter: Patrick Mueller - World Wide Head Search & Evaluation, Business Development & Licensing


17:15     Eli Lilly and Company    

Presenter: Heather Wasserman - Vice President, Emerging Technology & Innovation – Global

14:45 - 15:45 60 mins
Info
Business Development
Partnering opportunities with Chinese investors
  • Moderator Peter Homberg - Partner, Dentons
  • Panelist Katherine Cohen - Venture Partner, Panacea Venture
  • Panelist Ji Li - Venture Partner, Lilly Asia Ventures
  • Panelist Greg Scott - Founder and Chairman, ChinaBio® Group
  • Panelist Dan Zhang - CEO, Fountain Medical Development Ltd.

Room B3–B4

The number of M&A transactions involving Chinese investors and targets in Europe continuously increases. Chinese foreign direct investments in Europe hit a record EUR 65 billion in 2017, compared with less than EUR 2 billion in 2010. Evidently, Europe has become progressively more attractive for Chinese investors.

While it is not uncommon for transnational transactions between European targets and Chinese investors to fail due to cultural and communicative differences, significant progress has been made to help ensure greater successful transactions. Beyond the intrinsic challenges with R&D, legal hurdles have to be overcome and other critical factors must be taken into account in order to have successful cross-border collaborations. This panel will discuss the experiences and necessary considerations of intercultural dealings with investors as well as provide practical solutions.

14:45 - 15:45 60 mins
Info
Spotlight on Digital Health
Digital therapeutics: New “smart” treatments have the potential to alter the landscape of our industry
  • Moderator Natalie Dakers - President and CEO, Accel-Rx Health Sciences Accelerator
  • Panelist Antoun Nabhan - VP, Corporate Development, Pear Therapeutics, Inc.
  • Panelist Austin Speier - Chief Strategy Officer, Click Therapeutics
  • Panelist John Zibert - Chief Medical Officer, LEO Innovation Lab

Room B1–B2

New “smart” treatments have the potential to alter the landscape of our industry. How are these products different from traditional biopharma products? What are the development, regulatory and reimbursement pathways? What are the challenges to adoption of these new tools and how can we maximize the opportunities to provide alternatives to traditional medications? Companies paving the path in this exciting new sector will discuss this next wave of innovation in the life sciences.

16:00 - 17:00 60 mins
Info
Business Development
How pharma and VC collaborations are changing the industry
  • Moderator Neel Patel - - Managing Director, Syneos Health Consulting
  • Panelist James Cornwall - Chief Business Officer, Nuvelution Pharma, Inc.
  • Panelist Reza Halse - President, MRL Venture Fund, MSD
  • Panelist Genghis Lloyd-Harris - Partner, Abingworth
  • Panelist Ruth McKernan - Consultant, Dementia Discovery Fund Team, SV Health Managers LLP
  • Panelist Matt Roden - VP, Global Business Development Assessment and Strategic Corporate Development, Bristol-Myers Squibb

Room B3–B4 

In recent years, pharma company R&D budgets have been under pressure. Pharma companies are struggling to find ways to continue to advance the development of attractive drug candidates from their own pipelines while simultaneously looking outside for attractive programs they can acquire. One way pharma companies can do more within a constrained R&D budget is to partner with outside investors in innovative ways in order to develop attractive drug candidates with “other people’s money.” This panel of industry experts will explore some of the ways that pharma companies and VC firms are partnering to develop drugs and generate investment returns.

16:00 - 17:00 60 mins
Info
Therapeutic
Business development strategies in I-O: Compete – Combine – Collaborate
  • Moderator Jutta Heix - International Advisor, Oslo Cancer Cluster
  • Panelist Khatereh Ahmadi - Executive Director, Business Development and Licensing, MSD
  • Panelist Jette Asboe Lassen - VP, Business Development, Symphogen
  • Panelist Bernd Mühlenweg - Chief Business Officer, Nanobiotix
  • Panelist Per Norlen - CEO, Alligator Bioscience
  • Panelist Michael Salgaller - Invention Development and Marketing Unit (IDMU), Technology Transfer Center, National Cancer Institute, National Institutes of Health

Room C2

Immuno-oncology has transformed the oncology sector via offering new and highly effective treatments for an increasing number of cancers, rapidly evolving science and an unprecedented number of assets in preclinical and clinical development. The promise of cancer immunotherapy has fueled an intense global race not only for being first-in-class or best-in-class with one treatment modality but also for identifying potential first-in-class combinations and rapidly advancing them in partnerships and combination deals.

The panel gathers experienced experts from the public, biotech and pharma sector to discuss the associated business development challenges and opportunities as well as adoptive strategies needed to succeed in a quickly evolving and increasingly crowded field.

16:05 - 16:25 20 mins
Info
Extra Activity
BREAK AND BREATHE

Upper Level, Room 17

Enhance your conference experience by using simple breathing techniques, movement and light stretches in order to charge your body and mind for better decision making and more energy throughout the day.

Open to all. No prerequisites required. Standing and seated positions only.

16:35 - 16:55 20 mins
Info
Extra Activity
BREAK AND BREATHE

Upper Level, Room 17

Enhance your conference experience by using simple breathing techniques, movement and light stretches in order to charge your body and mind for better decision making and more energy throughout the day.

Open to all. No prerequisites required. Standing and seated positions only.

17:15 - 18:15 60 mins
Info
Business Development
How are geopolitics affecting biopharma’s future prospects?
  • Moderator Mike Ward - Head of Content, Informa Pharma Intelligence Insights
  • Panelist David Colpman - Director,, Colpman Consulting Ltd
  • Panelist Joe Damond - Executive VP, International Affairs, Biotechnology Innovation Organization (BIO)
  • Panelist Jonas Ekstrand - Director General, SwedenBIO
  • Panelist Barbara Freischem - Executive Director, European Biopharmaceutical Enterprises

Room B3–B4

Two years ago, BIO-Europe delegates woke up on the third day of the meeting with the news that Donald Trump had beaten Hillary Clinton in the race to the White House. That result came in just four and a half months after the British people had voted narrowly to leave the European Union. Both results were a shock to both the political establishment and pharma executives that abhor any kind of uncertainty. Two years on, how has pharma adapted to the new geopolitical landscape? What challenges lie ahead and what should pharma do to manage any risks involved?

17:15 - 18:15 60 mins
Info
Therapeutic
The current climate of CNS R&D: Lessons learned and new research
  • Moderator Olga Uspenskaya-Cadoz - Senior Medical Director, Central Nervous System Center of Excellence, Medical Strategy & Science, Therapeutic Science & Strategy Unit, IQVIA
  • Panelist Dirk Beher - CEO and Founder, Asceneuron SA
  • Panelist Martin Citron - VP Neuroscience, UCB
  • Panelist Deborah Dunsire - President and CEO, Lundbeck
  • Panelist Alexis Genin - Head of Research & Technology Development, ICM
  • Panelist Spiros Liras - VP External Portfolio Innovation Unit, Biogen

Room C2

This panel will cover the current climate of CNS R&D, specifically lessons learned from past failures and new research to advance the treatment of neurological disorders. CNS disorders are expected to make up 14.7 percent of the global disease burden by 2020, representing the largest burden of any disease group, according to the US National Institute of Mental Health. Despite decades of research and billions in investments, this sector has posed significant challenges and setbacks. However, ambitious novel research and new breakthroughs are changing the landscape. Experts in this field will highlight what is being done differently now and discuss the future of CNS in biopharma.

17:45 - 18:45 60 mins
Info
Networking
Champagne reception at EBD Group booth

There are two locations for the reception.

Hall C, Exhibit, Lounge
Time: 18:00 – 18:45

AND

Hall E, Exhibit






19:00 - 22:00 180 mins
Info
Networking
Evening Networking Reception

Venue address:

The Royal Danish Opera House | Ekvipagemestervej 10 | 1438 København K

The landmark architecture of The Opera House offers the perfect setting, with its transparent grand foyer, panoramic views, sculpted maple wood interiors and artist Olafur Eliasson's magnificent light sculptures. It is a donation from the A.P. Møller and Chastine McKinney Møller Foundation to the Danish people. The Opera House is clad with southern German Jura Gelb limestone, and the foyer features Sicilian Perlatino marble. The wall of the auditorium facing the foyer is clad with maple wood, and the ceiling in the main auditorium is adorned with 105,000 sheets of 24 carat gold leaf, equivalent to 1.5 kilos of gold.

Monday, November 5, 2018, 19:00–22:00

View website

Buses:

18:30–19:15 Shuttle buses depart from the conference center to the evening event.

21:00–22:00 Shuttle buses depart from the evening event to all conference hotels.